Montelukast and anxiety / grinding teeth

Hello folks

Been away from the forum for a bit - my asthma is under good control at the moment which is a relief but I've got a question about Montelukast (started taking it about 9 months ago).

I'm trying to work out if Montelukast is causing me to grind my teeth. I've had this problem infrequently through my life - it's never lasted more than a few weeks though. But for pretty much all of last year, I've had neck and jaw pain that I'm sure are caused by grinding. I use a mouth guard (splint) to protect my teeth, but the muscular pain and headaches are sometimes awful.

I know montelukast has a reputation for increasing anxiety and I do get odd dreams most nights (mostly they don't bother me). I've got a pretty hectic job that I mostly enjoy with good work/life balance and have just started mindfulness classes.

Has anyone else experienced this with Montelukast? I'm also considering whether it might be my contraceptive (I use the Mirena coil) as I know that has a reputation for causing anxiety too. I wouldn't generally describe myself as very anxious by nature, but neither am I especially laid back.

Any thoughts would be very welcome.

5 Replies

oldestnewest
  • Hi I haven't a clue I'm afraid. Why not ask your pharmacist at your chemists as they are the experts on various drugs and side effects. If they don't know then you need to check with your doctor. I hope you get to the bottom of it. x

  • I agree never heard of this side effect, For me monkelaust I take at bedtime and sleep well. I found pharmacist very helpful if you need to ask questions on medications.

  • Good idea, I'll check with the pharmacist

  • I am on montelucast and also grind my teeth was not aware about it causing anxiety though thanks for that info ;-)

  • See an Alexander teacher. They may be able to help you untrue the habit of over clenching your jaw.

You may also like...